How to treat lisinopril induced cough

Lisinopril is a culprit for dry, hacking cough in many persons on it. It is a drug used in the management of hypertension. It belongs to the class of drugs which work by blocking the production of an enzyme called angiotensin 2.

This enzyme constricts the blood vessels; so when lisinopril stops its production, the blood vessels’ constriction is prevented. This is how lisinopril lowers high blood pressure.
Truely, this lisinopril is very good in the management of hypertension but it causes dry cough in most people who use it. In some persons, this cough can stop after some time but continues and even get worse in others. For this group of people who keep on having dry cough while on lisinopril, they will need to treat it.
Yes, this dry cough could be very worrisome and needs to be managed.
The question  now is how can this be done?
Managing it is very simple. To do this, a drug that works in a similar way as lisinopril is used to replace it. These drugs are generally called ARBs or angiontensin 11 receptor blockers. 
Examples of these include losartan, candesartan, valsartan, telmisartan among others. This replacement is to be done by the doctor who initially started you on lisinopril. When this is done, then the dry hacking cough being caused by lisinopril is being treated.
It’s important to note that it’s not only lisinopril that causes dry cough but all drugs in its family. These include captopril, ramipril, enalapril etc.
Whenever you have dry cough assumed to be caused by lisinopril or any other drug in its class as listed above, see your doctor for a change.

Do you need to know more about your drugs?

Do you have a need to talk to a pharmacist?

Then use the button below to chat a pharmacist

 

 CONSULT OUR PHARMACIST